Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Warfarin interactions with HCG - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 590 Questions
User :   I am taking 15 mg of warfarin for 6 days and 10 mg for one day. This is in response to a blood clot I had 5 months ago (from knee surgery). A recent ultra sound showed that I no longer have the clot. My dr wants me to continue the warfarin for 6-12 mos. Is it ok to start the HCG diet while still on the warfarin?
Doctor :   hello
Doctor :   i am Dr xxxxi here
User :   hello
Doctor :   give me a min , let me read your query
Doctor :   may i know your ange and gender
User :   I am a 56 year old female
Doctor :   ok
Doctor :   well the thing is that warfarin is notorious for its many drug interactions
Doctor :   that's why its not recommended for you to start on HCG while on it
User :   what are the possible problems if I did do the HCG while on the warfarin?
Doctor :   warfarin interferes with the liver metabolism of drugs, making other drugs more potent
Doctor :   so the normal side effects that one has with HCG are increased many folds
Doctor :   that is why its not recommended at all
User :   what are the normal side effects of HCG? I don't know that much about it.
Doctor :   you are doing it to lose weight ?
User :   Yes! I have tried many things that have worked in the past, but do not work now. My dr said it would be ok to try the HCG, but said she had to check on the interaction with warfarin, which she has not done yet.
Doctor :   headache
feeling restless or irritable
mild swelling or water weight gain
Doctor :   shortness of breath
Doctor :   diarrhea
Doctor :   nausea or vomiting
Doctor :   urinating less than normal
Doctor :   these are the few
Doctor :   but they can increase when taken with warfarin
User :   Hmmm....those things don't sound good, is that why you wouldn't recommend the HCG diet?
Doctor :   i mean ita nothing to be scared about
Doctor :   you can give it a try
Doctor :   but like i said NOT when u on warfarin
User :   so how about if I went off the warfarin at 6 mos??!!
Doctor :   then its ok
Doctor :   but believe me nothing beats good old excercise and balanced food
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor